MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Catalog Number 777624
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the nurse stated that during the execution, the doctor followed the previous method, but this time the stent suddenly broke, so they reported it as a defective product.Patient was exposed to bodily fluid.It was unknown what medical intervention was provided.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown due to fair-03-0032.No actions can be taken at this time since a root cause was not identified.Visual: sample was provided with its original packaging placed in a large ziploc bag.Visual: use unaided eye at 12 to 18 distance under normal room lighting, unless otherwise noted.Separation occurred at proximal end near but not on a port hole.Separation has no appearance of elongating or stresses typical of a stent breakage.At separation site separation is smooth and clean as if cut.It was also noticed that the suture is not present and there is a tear where the suture port hole is located.This indicates that suture was pulled through the material.A dhr review is not required, as the information needed to investigate the issue is already determined without reviewing the dhr.The instructions for use were found adequate and state the following: precautions: 1.For single use only.Do not resterilize.Do not use if the package or product is damaged.2.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.3.Suture may be cut off prior to stent placement.Remove suture prior to placement for pediatric patients.4.Exercise care.Tearing of the stent can be caused by sharp instruments.5.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient's condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.* 6.Care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation.F avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.Care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation.(2) avoid improper handling which may affect the integrity of this device, including bending, kinking, or tearing.(3) exercise caution to avoid damaging the stent with sharp instruments.This may cause this device to tear, break, or fragment.(8) care should be exercised when removing the stent to eliminate tearing or fragmentation.(2) avoid improper handling which may affect the integrity of this device, including bending, kinking, or tearing.(3) exercise caution to avoid damaging the stent with sharp instruments.This may cause this device to tear, break, or fragment.(8) care should be exercised when removing the stent to eliminate tearing or fragmentation.(2) avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.(3) avoid contact with sharp edges as this may cause damage to the stent.If grasping device is used, the stent should be removed from ureter first.Tearing of the stent can be caused by sharp instruments.(8) care should be exercised when removing the stent to eliminate tearing or fragmentation.Precautions: 1.For single use only.Do not resterilize.Do not use if the package or product is damaged.2.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.3.Remove suture prior to placement for pediatric patients.4.Exercise care.Tearing of the stent can be caused by sharp instruments.5.All stents will be subjected to varying degrees of encrustation when placed in the urinary tract.Periodic checks of the stent by cystoscopic and radiographic means are recommended.When encrustation is severe enough to potentially occlude the stent, replace it with a new one.It is recommended that a single stent not remain indwelling more than four (4) weeks.The stent may be replaced with a new stent if the patient's status permits.6.Care should be exercised when removing the stent so as not to cause tearing or fragmentation.Correction: b, d, e, f, h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the nurse stated that during the execution, the doctor followed the previous method, but this time the stent suddenly broke, so they reported it as a defective product.Patient was exposed to bodily fluid.No medical intervention was provided.Per follow up information received via ibc on 26feb2025, stated that the patient did not have any injury, confirmed that the patient was not affected, and the patient suffered no serious injuries.

Brand Name
BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21460745
Report Number1018233-2025-01259
Device Sequence Number7642268
Product Code FAD
UDI-Device Identifier10801741014540
UDI-Public(01)10801741014540(11)240626(17)270331(10)NGJQ2300
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number777624
Device Lot NumberNGJQ2300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown